Alert archive / New Jersey / Small Craft Advisories in 2020
Small Craft Advisory 23, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Feb 28, 2020, 6:02 PM EST. It took effect at Feb 29, 2020, 9:00 AM EST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2020, 6:02 PM EST (23:02 UTC)
- In effect from
- Feb 29, 2020, 9:00 AM EST
- Expired
- Mar 1, 2020, 10:00 AM EST
- In force
- 25 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
072 WHUS71 KPHI 282302 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 602 PM EST Fri Feb 28 2020 ANZ450>455-291200- /O.CAN.KPHI.SC.Y.0022.000000T0000Z-200229T0300Z/ /O.NEW.KPHI.SC.Y.0023.200229T1400Z-200301T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 602 PM EST Fri Feb 28 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM SATURDAY TO 6 AM EST SUNDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...Portions of the Atlantic coastal waters. * WHEN...From 9 AM Saturday to 6 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-291200- /O.EXP.KPHI.SC.Y.0022.000000T0000Z-200228T2300Z/ /O.NEW.KPHI.SC.Y.0023.200229T1400Z-200301T1100Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 602 PM EST Fri Feb 28 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM SATURDAY TO 6 AM EST SUNDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and choppy waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 9 AM Saturday to 6 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MPS
6 follow-up statements
896 WHUS71 KPHI 290251 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 951 PM EST Fri Feb 28 2020 ANZ450>455-291600- /O.CON.KPHI.SC.Y.0023.200229T1400Z-200301T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 951 PM EST Fri Feb 28 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SATURDAY TO 6 AM EST SUNDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 feet expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...From 9 AM Saturday to 6 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-291600- /O.CON.KPHI.SC.Y.0023.200229T1400Z-200301T1100Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 951 PM EST Fri Feb 28 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM SATURDAY TO 6 AM EST SUNDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and choppy waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 9 AM Saturday to 6 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MPS
230 WHUS71 KPHI 290850 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 350 AM EST Sat Feb 29 2020 ANZ450>455-292200- /O.EXT.KPHI.SC.Y.0023.200229T1400Z-200301T1500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 350 AM EST Sat Feb 29 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 10 AM EST SUNDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...From 9 AM this morning to 10 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-292200- /O.CON.KPHI.SC.Y.0023.200229T1400Z-200301T1100Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 350 AM EST Sat Feb 29 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM EST SUNDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 9 AM this morning to 6 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
786 WHUS71 KPHI 292002 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 302 PM EST Sat Feb 29 2020 ANZ450>455-010915- /O.CON.KPHI.SC.Y.0023.000000T0000Z-200301T1500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 302 PM EST Sat Feb 29 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 10 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-010915- /O.CON.KPHI.SC.Y.0023.000000T0000Z-200301T1100Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 302 PM EST Sat Feb 29 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and choppy waters. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 6 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
341 WHUS71 KPHI 010909 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 409 AM EST Sun Mar 1 2020 ANZ450>455-011500- /O.CON.KPHI.SC.Y.0023.000000T0000Z-200301T1500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 409 AM EST Sun Mar 1 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-011100- /O.CON.KPHI.SC.Y.0023.000000T0000Z-200301T1100Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 409 AM EST Sun Mar 1 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * WHAT...Northwest winds 15 to 20 kt and choppy waters. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 6 AM EST early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
948 WHUS71 KPHI 011055 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 555 AM EST Sun Mar 1 2020 ANZ430-431-011200- /O.EXP.KPHI.SC.Y.0023.000000T0000Z-200301T1100Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 555 AM EST Sun Mar 1 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM EST EARLY THIS MORNING... Winds have dropped below 25 kt, therefore, the small craft advisory will be allowed to expire. $$ ANZ450>455-011500- /O.CON.KPHI.SC.Y.0023.000000T0000Z-200301T1500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 555 AM EST Sun Mar 1 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 10 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
239 WHUS71 KPHI 011453 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 953 AM EST Sun Mar 1 2020 ANZ450>455-011600- /O.EXP.KPHI.SC.Y.0023.000000T0000Z-200301T1500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 953 AM EST Sun Mar 1 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... Winds are diminishing below Small Craft Advisory levels. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Feb 28, 3:31 PM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Feb 28, 3:31 PM EST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
331 PM EST Fri Feb 28 2020
.SYNOPSIS...
An upper level trough over New England will slowly push to the north
as east as high pressure builds through the weekend. High pressure
crests Sunday and begins to slide offshore Sunday as low pressure
makes a return by mid week. A series of weak disturbances will slide
along a stalled frontal boundary keeping for forecast pattern rather
unsettled next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A few weak sfc troughs or cold fronts will move across the area
tonight. The airmass is rather dry so if anything, only a couple
flurries could occur this evening. There have been some across
nrn DE and around metro Philadelphia as of the mid to late
afternoon. Later this evening, clouds will thin out and some
colder air will spread across the region. Lows tonight will fall
into the teens for the N/W areas and low/mid 20s for the lehigh
Valley and N NJ. For Delmarva and metro Philadelphia, low will
mostly be in the upper 20s. Winds will relax a bit overnight,
but still be mostly 5 to 10 mph overnight.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
High pressure across the Mississippi Valley early Sat will begin to
move towards the Ohio Valley by afternoon. This will bring more cold
dry air across our area. Highs Sat will probably be a few degrees
colder than today (Friday). Some snow showers across the Great Lakes
and upstate NY will probably find their way into the Southern
Poconos with the upper winds turning more NW ahead of the
approaching high.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
The upper level closed low over New England will finally start to
push east Saturday evening allow for the center high pressure to drift
east during the day on Sunday. This should set up for a pleasant day
on Sunday even with temps sitting in the mid 40s across the region.
High pressure begins to drift offshore Sunday evening as an upper
level low tracks through southern Canada eventually stalling a frontal
boundary across the eastern CONUS. There will be several waves of
low pressure that ride along that boundary through next week however
with the lack of significant forcing, the model spread on timing is
frankly all over the place. Thus I've opted for continuity in the
forecast in keeping the mention of chances for rain daily from Monday
night onwards through the middle of next week although I wouldn't
single any day out as a washout.
Temps will be warming through the middle of the week with mid 60s on
Wednesday with lows doing much of the same warming through the middle
of the week peaking Tuesday night in the mid to upper 40s. A cold
front finally presses through Wednesday evening and we return to
more normal temps to end the week.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Tonight...VFR. Low clouds (050-060) will decrease this evening
leaving only some transient high clouds overnight. W winds 10-15
kts decreasing late. Some gusts around 20 kts during the
evening are possible.
Saturday...VFR. Mostly clear early then more daytime CU/SC will
probably develop a CIG at many sites by 14Z/15Z. Gusty winds resume
with W winds around 15 kts with G 25 kts at times.
.Outlook...
Saturday night through Sunday night...VFR conditions expected.
Northwesterly winds 10 to 20 kt on Saturday becoming westerly 5 to
15 kt on Sunday. Moderate Confidence.
Monday through Tuesday...Beginning Monday afternoon, there is a
chance for periods of MVFR or even IFR conditions as rain moves into
the region. Moderate confidence that all TAF sites will see rain,
but low confidence if this will translate to a prolonged period of
MVFR/IFR conditions.
&&
.MARINE...
SCA conditions will be slow to end this evening, so for now we will
extend the SCA for the ocean until 03Z and leave the expiration time
for the bay at 23Z. Winds and seas should go below SCA for the rest
of the night. On Saturday, winds and seas will freshen again so another
SCA flag is expected for Saturday. Fair weather is expected for tonight
and Saturday. Seas 3 to 5 ft mostly for the ocean and 1 to 3 ft. on
Del Bay.
Outlook...
Saturday Night: SCA expected with northwesterly wind gusts to 30 kt.
Wave heights generally 3 to 5 feet.
Sunday: SCA expected. Wind gusts to 25 kt. Wave heights up to 4
feet.
Sunday Night: SCA eventually relaxing to Sub-SCA. Wind gusts to 20
kt. Wave heights decreasing to below 5 feet overnight.
Monday: SCA conditions expected with southerly wind gusts to 20 kt.
Wave heights will be building to 6 feet. Slight chance SHRA.
Monday Night: SCA conditions expected. Southerly wind gusts to 20
kt. Wave heights up to 6 feet. Chance SHRA.
Tuesday: SCA conditions possible with south southwesterly wind gusts
to 25 kt. Wave heights up to 4 feet. Chance SHRA.
Tuesday Night: SCA Conditions possible. Wind gusts to 25 kt. Wave
heights up to 7 feet. Chance SHRA.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 10 PM EST this evening for
ANZ450>455.
Small Craft Advisory until 6 PM EST this evening for ANZ430-
431.
&&
Synopsis...Deal
Near Term...O'Hara
Short Term...O'Hara
Long Term...Deal
Aviation...Deal/O'Hara
Marine...Deal/O'HaraHazardous weather outlook, Feb 28, 3:11 PM EST, 2 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 311 PM EST Fri Feb 28 2020 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-292015- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 311 PM EST Fri Feb 28 2020 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-292015- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 311 PM EST Fri Feb 28 2020 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 9:28 PM EST | Small Craft Advisory | PHI | 21 hr |
Nearby
Small Craft Advisories in New Jersey, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.